Flash Flood, Darke
- When
- August 22, 10:00 AM EST to 10:45 AM EST
- Where
- Darke County, Union City
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
Roads flooded by heavy rainfall.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 22, 9:35 AM EST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1035 AM EDT TUE AUG 21 2001 MID/UPR LVL RDG AXIS CNTRD OVR LWR MS VLY FLATTENS AS A SERIES OF S/WVS ROTATE ARND THE PERIPHERY FM UPR MS VLY INTO OH TDA. LTST SFC MAP SHWS LO PRES OVR IA WITH WRMFNT EXTENDING ESE THRU IL AND WRN IN. PROFILER NETWORK INDICATES 30-35KT LOW LEVEL WRLY JET BTWN 925MB AND 850MB. THIS LO LVL JET IS PROVIDING MOIST ASCENT OVR WRMFNT BNDRY. THIS LO LVL WAA HS LED TO DVLPMNT OF TSTM COMPLEX WHICH IS DROPPING SSE THRU ERN IN AND WRN OH. THESE STORMS PRODUCING LCL HVY RAIN. ALTHO RADAR HS INDICATED FAVORABLE MARC SIGNATURES...HV NOT RECEIVED ANY REPORTS OF SVR WND THUS FAR. THIS MAY BE DUE TO THE DEPTH OF THE LO LVL COLD POOL WHICH EXISTS OVR WRN OH ATTM. MAIN FCST QUESTION REVOLVES ARND FURTHER TSTM DVLPMNT AND ASSESSMENT OF SVR POTENTIAL THIS AFTN/TNGT. XPCT CURR TSTM COMPLEX OVR WRN OH TO CONT DROPPING SWD FOLLOWING FAVORABLE 850/300 MB THICKNESS AND WEAKEN AS THEY MOVE AWAY FM FAVORABLE GENESIS RGN. THEN EXPECT CONTD WEAKER CONVECTION WITH ANOTHER MAJOR ROUND OF TSTMS XPCTD THIS AFTN INTO TNGT WITH NXT S/WV ROUNDING RDG TOP IN WI DROPPING INTO OH THIS EVE. SATL SHWG CONSIDERABLE CLOUDINESS WITH TSTM ACTVTY POSSIBLY SLOWING EWD PROGRESSION OF WRMFNT OVR IN. WL MAKE SOME MINOR COOLER ADJUSTMENTS TO TEMPS OPENING UP RANGES FOR HI/S. WL ALSO INCREASE TSTMS POPS IN THE AFTN PERIOD ACRS THE S. FCST SOUNDING BY LATE EVE SHWING CAPES ARND 2400 J/KG WITH WBZ DROPPING INTO 10.7K FT RANGE. ALSO...FAVORABLE LO LVL SHEAR WL EXIST FOR PSBL ROTATING STORMS. A CAP IS INDICATED ARND 850MB BUT XPCT FORCING TO OVRCOME THIS CAP. WL UPDATE SVR WX OUTLOOK FOR ENTIRE AREA. WL ALSO MENT SVR POTENTIAL AND HVY RAIN IN ZONE FORECAST. .ILN...NONE. RANDALL
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-221500- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT WED AUG 22 2001 ...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND EVENING... A WARM FRONT WILL MOVE FROM THE MISSISSIPPI VALLEY REGION INTO THE OHIO VALLEY DURING THE MORNING HOURS...THEN NORTH OF THE OHIO VALLEY REGION DURING THE AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND NORTH OF THE WARM FRONT ARE EXPECTED TO END BY AFTERNOON. A WARM...MOIST AIRMASS WILL THEN MOVE INTO THE OHIO VALLEY REGION DURING THE AFTERNOON HOURS. A COLD FRONT IS THEN FORECAST TO DROP SOUTHEAST INTO THE LOWER GREAT LAKES BY THIS EVENING. THIS FRONT...COMBINED WITH THE WARM AND UNSTABLE AIRMASS... WILL TRIGGER SHOWERS AND THUNDERSTORMS FROM LATE AFTERNOON INTO THE EVENING. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WIND AND LARGE HAIL THE PRIMARY THREAT. SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO OR LISTEN TO OTHER MEDIA OUTLETS FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. HICKMAN
The Cincinnati radar (KILN), 105 km away, was scanning. The volume nearest the first event began at 15:01 UTC.
1 flash flood. Local standard time, as filed.
Roads flooded by heavy rainfall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2001Every state in 2001This day in weather historyWarnings in Ohio, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257367.